Missouri, 2003

Hail in Missouri, March 25, 2003

March 25, 2003 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 25, 3:25 AM CST, 8 hours 5 minutes earlier.

Area forecast discussion, Mar 25, 3:25 AM CST, 8 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
325 AM CST TUE MAR 25 2003

MAIN FORECAST CHALLENGE REMAINS PCPN TIMING W/FROPA.

SURFACE FRONT FM NCNTL IN-CNTL MO-NCNTL OK AT 09Z. SAT IR PICS AND
UPSTREAM 88D MOSAIC SHOWS SCT CONVECTION ALONG/AHEAD OF
LINE...PARTICULARLY IN THE SRN PLAINS. SWODY1 EXPANDS THIS MORE
UNSTABLE SRN AIR W/SLGT RISK FOR SRN PAH FA TODAY...GENERAL RISK
ELSEWHERE. MODELS STILL TIME FROPA THRU LATE THIS PM/EARLY THIS
EVENING AND THAT IS WHEN ATMOS WL BE MOST UNSTABLE. WL GO AOA MOS
POPS W/CATEGORICAL NOS S AND E TODAY AND EARLY TONIGHT...TAPERING TO
CHC RW- N AND W BY EARLY TONIGHT. MODELS NOW PUSH DRIER AIR IN AFT
09Z SO WL ELIMINATE SAT AM MENTION.

REMAINDER OF FORECAST IS ABOUT SAME SAVE FOR A TAD WARMER MID
RANGE...AHEAD OF NEXT PCPN CHANCE WHICH IS STILL POISED FOR FRI.
THIS FRONTAL SYSTEM COULD BE POTENT TOO...AND MODELS HAVE SHOWN GOOD
CONSISTENCY ON ITS TIMING. AS A RESULT TOYED W/LKLY POPS BUT WITH IT
STILL IN THE TIME RANGE THAT ITS IN WELL LEAVE IT AT HIGH CHC FOR
ONE MORE RUN...WITH BEST CHANCE BEING FRI PM-EARLY FRI NIGHT. AFTER
THAT THE WEEKEND STILL LOOKS COOLER AND DRIER W/LTL CHANGE SAVE FOR
MINOR TWEEKING GIVEN NEWEST NOS.

.PAH...NONE.
Hazardous weather outlook, Mar 25, 5:00 AM CST, 6 hours 30 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CST TUE MAR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH AND MOVE THROUGH THE AREA TODAY AND
TONIGHT. IT WILL BRING WITH IT A CHANCE OF SHOWERS AND
THUNDERSTORMS...ESPECIALLY FROM THIS AFTERNOON THROUGH EARLY TONIGHT.

THIS INCLUDES A SLIGHT RISK OF SEVERE WEATHER...MAINLY ALONG AND
SOUTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO MADISONVILLE
KENTUCKY. THIS INCLUDES SOUTHEAST MISSOURI...SOUTHWEST
KENTUCKY...AND EXTREME SOUTHERN ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER COLD FRONT WILL APPROACH AND MOVE THROUGH THE AREA
FRIDAY...WHICH WILL BRING THE NEXT CHANCE OF SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MAINTAIN ALERT STATUS FOR POSSIBLE REQUEST FOR
ACTIVATION TODAY AND AGAIN ON FRIDAY.

In the hours before

Local storm report, Mar 25, 10:49 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1049 AM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1049 AM    FREMONT                   MO   0.88 INCH HAIL
03/25/03   CARTER                         REPORT FROM MISSOURI
                                          HIGHWAY PATROL
Local storm report, Mar 25, 11:05 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1105 AM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1100 AM    VAN BUREN                 MO   0.88 INCH HAIL
03/25/03   CARTER                         REPORTED BY TRAINED
                                          SPOTTERS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wayne

When
March 25, 11:30 AM CST
Where
Wayne County, 3 mi S of Piedmont
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.117, -90.717

Dime size hail was reported on V Highway between Piedmont and Leeper.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345306.